Jump to content
CrazyBoards.org

At a crossroads...what would you do?


Recommended Posts

I could really use some advice. I was officially diagnosed with BPD 2 years ago but have been suffering from symptoms for about 7 years. After a lot of trial and error, my GP and tdoc advised that I go off my birth control pills as I have been taking a high-dose pill back-to-back for years and they thought maybe that was having a negative effect.

It seems they may have been right. I've been off the pill since June 4th and I've noticed a difference already...it's taking some time, but there have definitely been improvements and I feel like if I stay off it, I might see some more intense improvements.

Here is my dilemna. I have severe endometriosis and have not fared well since I've been off the pill in that regard. I bled a lot at first and now all my vitamin levels and hemoglobin are all screwed up. The bleeding finally stopped, but now I'm having intense pain...and I just saw my doctor and I got the impression that it's no guarantee that the pain will stop. So I don't know what to do because the BC pills controlled the pain.

So my question for you guys is...if you could stop the mental problems but had to suffer physical pain in return, would you?

Link to comment
Share on other sites

Could you try a lower dose pill? Maybe that will alleviate the pain some without aggravating the mental issues. . .

Thanks for the suggestion. It's a possibility but the doctors don't think it'll work and aren't sure if it's worth taking the chance (with the mental problems). Basically I don't get relief unless I'm getting full estrogen suppression which means I have to put off my periods at least 6 months (for me anyways) and they think that might be what's doing it...because even when I was on the pill I was always quite a bit better mentally when I was off for the 7 days to bleed and immediately afterwards.

Link to comment
Share on other sites

Have you or your dr. considered a progestoren only pill?

It's not something they are considering right now...they really want to give my body at least 3 months to let my natural hormones level out and see where I'm at...I just don't know if my body wants to give my body 3 months! Why? From a mental health standpoint are the progesterone only pills easier to tolerate?

Link to comment
Share on other sites

OMG, that is SUCH a dilemma. My only thought is, there has been so much advancement towards the birth control pills... is there *any* alternative? Aren't there different types/levels/strengths/forumlas?

I dont know what else to say, I'm sorry. I wish you the best.

Link to comment
Share on other sites

What about something like a mirena IUD. They only put hormones into the uterus, not into your blood stream. I was on the pill for years for PCOS and had to come off because it was really limiting my options for other meds,(diabetic with a brain tumor). Doc's are right though as shitty as it is, you have to give your body a few months to fall into a rhythm of its own, sometimes it takes closer to 5 months if you have been on the pill for a long time. Then maybe after some blood work they can give you a really good picture of what your options are. Hang in there feel better, focus on the positive and good luck!!

Link to comment
Share on other sites

What about something like a mirena IUD. They only put hormones into the uterus, not into your blood stream. I was on the pill for years for PCOS and had to come off because it was really limiting my options for other meds,(diabetic with a brain tumor). Doc's are right though as shitty as it is, you have to give your body a few months to fall into a rhythm of its own, sometimes it takes closer to 5 months if you have been on the pill for a long time. Then maybe after some blood work they can give you a really good picture of what your options are. Hang in there feel better, focus on the positive and good luck!!

Thank you for the support and sorry to hear about all your troubles. I hope the brain tumour is benign?

As for an IUD, it's not likely an option for me because my uterus is a complete mess (hopefully not TMI) from the endometriosis...they are already talking *finally* about removing it, so they aren't likely to be inserting anything into it. But thank you for the suggestion.

Link to comment
Share on other sites

I hope they find something to help you. Call them and be a real pest, or show up at the office screaming in pain. Did they offer any pain killers while you're off the pill? If not, kick the dude in his pants for days on end. Then MAYBE call it even. Seriously, look up your own options on the internet. No one should be in that kind of pain except laboring women and they even get an epidural after a few hours. Good luck to you Green Gal!

Link to comment
Share on other sites

I hope they find something to help you. Call them and be a real pest, or show up at the office screaming in pain. Did they offer any pain killers while you're off the pill? If not, kick the dude in his pants for days on end. Then MAYBE call it even. Seriously, look up your own options on the internet. No one should be in that kind of pain except laboring women and they even get an epidural after a few hours. Good luck to you Green Gal!

Thanks for the response ;) My doctors are actually really good with giving me pain meds because they know it's legitimate, so I won't have to be kicking anyone in the groin just yet! It's just that the symptoms all suggest the endometriosis has reached the intestine, so the only painkillers that work (narcotics) can cause problems because if I become constipated it's VERY painful. But you are right...I've had to get a new computer chair, my fiance is re-doing the way my desk is set-up...just so I can tolerate being online. And I haven't even been able to sleep on my right side in over a week. I'm sick of the pain!

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...